Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 2:56 PM EDT for Fulton County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 12, 2001, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Fulton County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:20 PM EDT | Thunderstorm Wind 50 E | Mc Connellsburg, PA | Several trees were reported down along Route 522 near McConnellsburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 121857 SVRCTP PAC057-122000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 256 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN PENNSYLVANIA * UNTIL 400 PM EDT. * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MCCONNELLSBURG...OR 17 MILES EAST OF BEDFORD...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCONNELLSBURG AT 315 PM. THIS IS A POTENTIALLY DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. GRUMM $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 12, 2:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUN 12 2001 WORK ZONES OUT SOON.... CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS. SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN PORTION OF THE CWA. MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF TROPICAL REMAINS UP THE EAST COAST. OTHER THEN A POSSIBLE WEAK SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK. STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND IN INCREASE IN HUMIDITY. .CTP...NONE. ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 69 min |
| Jun 12, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 74 min |
| Jun 12, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 69 min |
| Jun 12, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 25 min |
| Jun 12, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 76 min |
| Jun 12, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Union | 62 min |
| Jun 12, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 47 min |
| Jun 12, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 58 min |
| Jun 12, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 62 min |
| Jun 12, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 66 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 62 min |
| Jun 12, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Jun 12, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 59 min |
| Jun 12, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.